The Lehmer constants of an annulus
Journal de théorie des nombres de Bordeaux, Tome 13 (2001) no. 2, p. 413-420
Soit M(α) la mesure de Mahler d'un nombre algébrique α, et V un ouvert de . Alors sa \emph{constante de Lehmer} L(V) est égale à inf M(α) 1/deg(α) , l'infimum étant évalué sur tous les nombres algébriques non cyclotomiques α dont tous les conjugués sont à l'extérieur de V. Nous calculons L(V) lorsque V est une couronne centrée en 0. Nous faisons de même pour la constante de Lehmer transfinie L (V).\\ Nous démontrons également la réciproque d'un théorème de Langevin, qui affirme que L(V)>1 si V contient un élément de module 1, ainsi que le résultat analogue avec L (V).
Let M(α) be the Mahler measure of an algebraic number α, and V be an open subset of . Then its \emph{Lehmer constant} L(V) is inf M(α) 1/deg(α) , the infimum being over all non-zero non-cyclotomic α lying with its conjugates outside V. We evaluate L(V) when V is any annulus centered at 0. We do the same for a variant of L(V), which we call the transfinite Lehmer constant L (V).\\ Also, we prove the converse to Langevin's Theorem, which states that L(V)>1 if V contains a point of modulus 1. We prove the corresponding result for L (V).
@article{JTNB_2001__13_2_413_0,
     author = {Dubickas, Art\=uras and Smyth, Chris J.},
     title = {The Lehmer constants of an annulus},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {2},
     year = {2001},
     pages = {413-420},
     zbl = {1030.11057},
     mrnumber = {1879666},
     language = {en},
     url = {http://http://www.numdam.org/item/JTNB_2001__13_2_413_0}
}
Dubickas, Artūras; Smyth, Chris J. The Lehmer constants of an annulus. Journal de théorie des nombres de Bordeaux, Tome 13 (2001) no. 2, pp. 413-420. http://www.numdam.org/item/JTNB_2001__13_2_413_0/

[BS] F. Beukers, C.J. Smyth, Cyclotomic points on curves. Number Theory for the Millennium: Proc. Millennial Conf. Number Theory (B. C. Berndt et al., eds.), Urbana, Illinois, May 21 - 26, 2000, A K Peters, Ltd., Natick, MA (to appear 2002). | MR 1956219 | Zbl 1029.11009

[D] A. Dubickas, On the distribution of roots of polynomials in sectors. I. Liet. Matem. Rink. 38 (1998), 34-58. | MR 1663816 | Zbl 0920.12001

[DS] A. Dubickas, C.J. Smyth, On the Remak height, the Mahler measure, and conjugate sets of algebraic numbers lying on two circles. Proc. Edinburgh Math. Soc. 44 (2001), 1-17. | MR 1878724 | Zbl 0997.11087

[La] M. Langevin, Méthode de Fekete - Szegö et problème de Lehmer. C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), 463-466. | MR 812558 | Zbl 0585.12013

[La2] M. Langevin, Minorations de la maison et de la mesure de Mahler de certains entiers algébriques. C. R. Acad. Sci. Paris Sèr. I Math. 303 (1986), 523-526. | MR 867930 | Zbl 0604.12001

[La3] M. Langevin, Calculs explicites de constantes de Lehmer. Groupe de travail en théorie analytique et élémentaire des nombres, 1986-1987, 52-68, Publ. Math. Orsay, 88-01, Univ. Paris XI, Orsay, 1988. | MR 950948 | Zbl 0678.12002

[Le1] D.H. Lehmer, Factorisation of certain cyclotomic functions. Ann. of Math. (2) 34 (1933), 461-479. | JFM 59.0933.03 | MR 1503118 | Zbl 0007.19904

[Le2] D.H. Lehmer, Review of [La3]. Math. Rev. 89j:11025.

[M] M. Mignotte, Sur un théorème de M. Langevin. Acta Arith. 54 (1989), 81-86. | MR 1024420 | Zbl 0641.12003

[RS] G. Rhin, C.J. Smyth, On the absolute Mahler measure of polynomials having all zeros in a sector. Math. Comp. 65 (1995), 295-304. | MR 1257579 | Zbl 0820.11064

[Sc] A. Schinzel, On the product of the conjugates outside the unit circle of an algebraic number. Acta Arith. 24 (1973), 385-399; Addendum 26 (1975), 329-331. | MR 360515

[Sm] C.J. Smyth, On the measure of totally real algebraic integers. J. Austral. Math. Soc. Ser. A 30 (1980), 137-149. | MR 607924 | Zbl 0457.12001